Alert archive / Kansas / Freeze Warnings in 2007
Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Apr 6, 2007, 3:40 PM CDT for 7 counties in Kansas. It took effect at Apr 6, 2007, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 3:40 PM CDT (20:40 UTC)
- In effect from
- Apr 6, 2007, 10:00 PM CDT
- Expired
- Apr 7, 2007, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 062040 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT FRI APR 6 2007 ...A HARD FREEZE IS HEADED FOR SOUTH CENTRAL AND SOUTHWEST KANSAS TONIGHT... .ANOTHER SURGE OF HIGH PRESSURE BUILDING SOUTH OUT OF CANADA WILL PUSH COLDER AIR INTO THE CENTRAL HIGH PLAINS TONIGHT. TEMPERATURES BY SATURDAY MORNING WILL BE WELL BELOW FREEZING IN THE WARNED AREA. KSZ084>090-070445- /O.NEW.KDDC.FZ.W.0002.070407T0300Z-070407T1500Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 340 PM CDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY. TEMPERATURES WILL FALL INTO THE UPPER TEENS AROUND THE MEDICINE LODGE AND COLDWATER AREAS TO THE LOWER 20S AROUND ELKHART AND HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON OUTDOOR PLANTS AT NURSERIES AS WELL AS EARLY GARDENS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GERARD
3 follow-up statements
000 WWUS73 KDDC 070410 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1110 PM CDT FRI APR 6 2007 ...A HARD FREEZE CONTINUES TONIGHT FOR FAR SOUTHWEST AND SOUTH CENTRAL KANSAS... .A SURGE OF ARCTIC HIGH PRESSURE HAS BUILT SOUTH INTO THE CENTRAL PLAINS REGION. WINDS WILL CONTINUE TO DECREASE TO AROUND 5 TO 10 MPH WHICH WILL HELP TEMPERATURES BOTTOM OUT TO THE LOWER TO MID 20S. KSZ084>090-071215- /O.CON.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1110 PM CDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. TEMPERATURES WILL CONTINUE TO FALL INTO THE LOWER TO MID 20S FROM AROUND THE MEDICINE LODGE AND COLDWATER AREAS TO AROUND ELKHART AND HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON OUTDOOR PLANTS AT NURSERIES AS WELL AS EARLY GARDENS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ UMSCHEID
000 WWUS73 KDDC 070839 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT SAT APR 7 2007 ...A HARD FREEZE CONTINUES EARLY THIS MORNING FOR FAR SOUTHWEST AND SOUTH CENTRAL KANSAS... .A SURGE OF ARCTIC HIGH PRESSURE HAS BUILT SOUTH INTO THE CENTRAL PLAINS REGION. WINDS WILL AVERAGE LESS THAN 10 MPH WHICH WILL HELP TEMPERATURES BOTTOM OUT TO THE LOWER TO MID 20S AROUND DAYBREAK. KSZ084>090-071500- /O.CON.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 339 AM CDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 20S FROM AROUND THE MEDICINE LODGE AND COLDWATER AREAS TO AROUND ELKHART AND HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON OUTDOOR PLANTS AT NURSERIES AS WELL AS EARLY GARDENS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ BURGERT
000 WWUS73 KDDC 071506 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1006 AM CDT SAT APR 7 2007 ...COLD OVERNIGHT TEMPERATURES STARTING TO WARM... .COLD HIGH PRESSURE WILL CONTINUE TODAY AND TONIGHT. KSZ084>090-071615- /O.EXP.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/ MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1006 AM CDT SAT APR 7 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL SLOWLY RISE ABOVE FREEZING TODAY. $$ 06
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 6, 3:25 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 6, 3:25 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT FRI APR 6 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE FREEZING TEMPERATURES AND THE FREEZE WARNING TONIGHT AS WELL AS CHANCES FOR SNOW THROUGH EARLY SUNDAY IN THE WESTERN PART OF THE CWA. THE 12Z UA ANALYSIS SHOWED A DEEP UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES AND NEW ENGLAND REGION WITH A WAVE ROTATING AROUND THE WEST SIDE OF THE LOW. OVER THE NORTHERN AND CENTRAL PLAINS, STRONG NORTHWESTERLY FLOW ALOFT WAS IN PLACE. A SPEED MAX WAS MOVING THROUGH THE FLOW OVER KANSAS THIS MORNING AND THE AGEOSTROPIC CIRCULATION SET UP BY THIS HAD RESULTED IN A BROAD AREA OF LIGHT SNOW. THE SNOW HAS ENDED ACROSS THE AREA FOR NOW AS THE SPEED MAX PROPAGATED EAST OUT OF THE REGION. LOW LEVEL COLD AIR ADVECTION WAS IN PROGRESS OVER SOUTHWEST KANSAS THIS AFTERNOON. DRIER AIR IN THE LOW LEVELS WILL PROGRESS SOUTH ACROSS NEARLY ALL OF SOUTHWEST KANSAS BY TONIGHT. THE COLDER DRIER AIR WILL RESULT IN LOW TEMPERATURES WELL BELOW FREEZING OVER ALL OF THE AREA WITH THE WARMEST LOWS, IN THE LOWER 20S, TO BE FOUND OVER THE SOUTHWEST PART OF THE CWA WHERE CLOUD COVER WILL PROBABLY HANG ON ALL NIGHT. FARTHER EAST AND NORTH, LOWS WILL BE DROPPING INTO THE TEENS WITH SOME SINGLE DIGITS POSSIBLE BY SATURDAY MORNING AROUND HAYS. MOST LOCATIONS, SAVE THOSE ALONG THE OKLAHOMA BORDER, DROPPED INTO THE UPPER 20S OR LOWER THIS MORNING AND HAD A HARD FREEZE. WILL BE ISSUING ANOTHER FREEZE WARNING FOR THE SOUTHERN TIER OF COUNTIES TONIGHT AS A HARD FREEZE IS MOST LIKELY. LATER TONIGHT THROUGH SATURDAY NIGHT, THE MID LEVEL BAROCLINIC ZONE GETS PUSHED BACK TO THE WEST AND SOUTH DUE TO THE COLD ADVECTION AND WILL BE IN PLACE THROUGH TOMORROW NIGHT ALONG AND WEST OF THE KANSAS/COLORADO BORDER. THE GFS AND NAM SHOW THE SOUTHWEST CORNER OF KANSAS COMING UNDER THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET AS THE UPPER FLOW REORIENTS ITSELF OVER THE CENTRAL PLAINS. HIGH CHANCE POPS LOOK REASONABLE FOR THAT AREA ESPECIALLY SATURDAY AND SATURDAY NIGHT. HIGH TEMPERATURES ON SATURDAY WILL BE TRICKY OVER CENTRAL AND EASTERN SECTIONS OF THE CWA DEPENDING ON HOW MUCH SUN WE GET. FOR NOW HAVE ONLY MADE SOME MINOR ADJUSTMENTS TO THE GOING HIGH TEMP FORECAST. ON SUNDAY, THE UPPER LEVEL FORCING SHIFTS TO THE SOUTHEAST OF THE AREA SO PRECIP CHANCES AND CLOUDS WILL BE DIMINISHING. THE RIDGE OF HIGH PRESSURE REMAINS LOCKED OVER THE AREA ON SUNDAY SO ANOTHER COOL DAY WILL BE IN STORE. DAYS 3-7... THE MAIN CONCERNS IN THE EXTENDED PERIOD WILL BE A PAIR OF SHORTWAVE TROUGHS TO MOVE ACROSS KANSAS NEXT WEEK. THE FIRST SYSTEM TO MOVE THROUGH ON TUESDAY IS CAUSING SOME HEARTBURN IN THE MODEL FCSTS. THE OBVIOUS TREND TODAY IS TO DIG THE SYSTEM MORE TO THE SOUTHEAST ACROSS KANSAS RATHER THAN TAKE IT EAST ACROSS NEBRASKA. THE RESULT IS A BETTER CHANCE FOR PRECIP OVER MY CWA ALONG THE FRONT OR UNDERNEATH THE COLD POCKET ALOFT. POPS WERE RAISED ON TUESDAY TO ACCOUNT FOR THE LATEST TRENDS. THERE COULD BE SOME WRAP AROUND SN/RA INTO CENTRAL AND EASTERN KS SO WILL KEEP SOME SMALL POPS UP IN THE HYS AREA. THE GFS HAS NOW COME BACK IN LINE REGARDING THE TIMING OF THE SYSTEM LATE NEXT WEEK. THE 06Z RUN WAS OUT OF PHASE WITH THE ECMWF BUT THE 12Z RUN HAS REALIGNED ITSELF. IN FACT, THE 2 MODELS NOW LOOK IDENTICAL WITH THE NEW 12Z ECMWF COMING IN. PORTIONS OF MY CWA MAY SEE SOME WARM CONVEYOR SHOWERS/STORMS THURSDAY NIGHT AS THE SURFACE WARM FRONT LIFTS NORTH ACROSS THE CWA. THE PACIFIC COLD FRONT IS FORECAST TO BE NEAR THE COLORADO BORDER 12Z FRIDAY AND WILL LIKELY SWEEP EAST ACROSS THE CWA DURING THE DAY. LOOKS LIKE THE BEST CHCS FOR STORMS/SEVERE WEATHER WOULD BE OVER MY EASTERN CWA AND POINTS EAST OF THERE. WILL CARRY CHC POPS IN THIS AREA AND LOWER POPS TO THE WEST. THERE IS A POSSIBILITY THAT THIS AREA MAY GET DRY SLOTTED AND NOT GET ANYTHING. HOWEVER, GIVEN THIS IS DAY 7 WILL NOT GET TOO FANCY WITH THE POPS IN CASE THE SYSTEM SLOWS DOWN. FOR TEMPS, I TWEAKED TEMPS DOWN ON MONDAY WITH THE LATEST GFS/ECMWF TRENDING COOLER. OTHER THAN A FEW OTHER MINOR TWEAKS I MADE NO BIG CHANGES TO THE GOING FCST. && .AVIATION... COLD AND DRY ADVECTION IN THE LOWER LEVELS OF THE ATMOSPHERE IS HELPING TO SCATTER OUT THE MVFR CIGS AT THE TERMINALS. VFR CONDITIONS WILL BECOME THE RULE FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT WITH SCATTERED TO BROKEN CLOUDS BETWEEN 080-100. BRISK NORTH WINDS IN THE 15 TO 25KT RANGE WILL DROP OFF TO LIGHT AND VARIABLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 18 38 19 45 / 10 10 10 10 GCK 20 37 17 44 / 20 20 10 10 EHA 23 33 24 39 / 40 50 50 30 LBL 22 37 24 41 / 30 40 40 20 HYS 10 39 14 47 / 0 0 0 0 P28 18 42 19 48 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY FOR KSZ084>090. && FN02/27
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 508 AM CDT FRI APR 6 2007 KSZ030-031-043>046-061>066-076>081-088>090-071015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- 508 AM CDT FRI APR 6 2007 /408 AM MDT FRI APR 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES THIS MORNING WILL REMAIN NEARLY STEADY MID TO UPPER 20S THROUGH 9 AM AND THEN BEGIN TO WARM SLOWLY INTO THE 30S. AS A RESULT A FREEZE WARNING IS IN EFFECT THIS MORNING. AREAS OF LIGHT SNOW CAN ALSO EXPECTED TODAY AND EARLY TONIGHT. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD NIGHT CAN BE EXPECTED SATURDAY NIGHT. UNDER CLEARING SKIES AND LIGHT WINDS TEMPERATURES WILL FALL BACK INTO THE 15 TO 22 DEGREE RANGE BY DAYBREAK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ074-075-084>087-071015- STANTON-GRANT-MORTON-STEVENS-SEWARD-MEADE- 508 AM CDT FRI APR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD NIGHT CAN EXPECTED SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO FALL BACK INTO THE 20 TO 25 DEGREE RANGE BY DAYBREAK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.